Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 9, 2015, 7:03 PM EDT for Allen County, Huntington County, Wabash County, Indiana. It took effect at Mar 9, 2015, 8:57 PM EDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2015, 7:03 PM EDT (23:03 UTC)
- In effect from
- Mar 9, 2015, 8:57 PM EDT
- Expired
- Mar 16, 2015, 8:57 PM EDT
- In force
- 7 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allen County, IN, Huntington County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Huntington (LRHI3). The gauge peaked at 10.45 ft at Mar 10, 2015, 3:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
996
WGUS43 KIWX 092303
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 PM EDT MON MAR 9 2015
...The National Weather Service in NORTHERN INDIANA has issued a
flood warning for the following rivers...
Little River above Huntington affecting Allen...Huntington and
Wabash Counties
.An ice jam was reported by Emergency Management along the Little
River in the east side of the city of Huntington. Minor flooding is
expected at and upstream of the ice jam. Once the ice jam breaks
up, upstream river levels will quickly fall back below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. The
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology...Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC003-069-169-102303-
/O.NEW.KIWX.FL.W.0002.150310T0057Z-000000T0000Z/
/LRHI3.1.IJ.150310T0057Z.150310T0100Z.000000T0000Z.NO/
703 PM EDT MON MAR 9 2015
The National Weather Service in NORTHERN INDIANA has issued a
* Flood Warning for
The Little River above Huntington
* until further notice.
* At 6 PM Monday the stage was 7.8 feet and rising.
* Minor flooding is forecast.
* An ice jam has been reported by Emergency Management along the
Little River in the east side of the city of Huntington. Points
at and upstream of the ice jam are expected to experience minor
flooding until the ice jam breaks up.
* Once the ice jam releases, upstream waters will quickly fall below
flood stage, however points of the river downstream of the ice jam
release may experience a rapid rise and fall of river levels,
especially through the city of Huntington.
&&
LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
4080 8568
$$1 follow-up statement
217
WGUS83 KIWX 100952
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 AM EDT TUE MAR 10 2015
...The flood warning is cancelled for the following rivers...
Little River ABOVE Huntington affecting Allen...Huntington and
Wabash Counties
.The ice jam that prompted the warning has released...bringing an end to the
localized flooding concerns. Therefore the warning has been cancelled. The
risk for additional ice jams does remain as above freezing temperatures will
continue through the week. Those living along the Little River should be
prepared for additional rises in river levels and act accordingly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC003-069-169-101022-
/O.CAN.KIWX.FL.W.0002.000000T0000Z-150310T0952Z/
/LRHI3.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
552 AM EDT TUE MAR 10 2015
The Flood Warning is cancelled for
The Little River ABOVE Huntington
* At 5 AM Tuesday the stage was 10.3 feet
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 10.4 feet very
early Tuesday morning. The river will continue falling.
&&
Lat...Lon 4086 8570 4097 8537 4096 8533 4088 8542
4080 8568
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 9, 3:20 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 9, 3:20 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EDT MON MAR 9 2015 .SYNOPSIS... ISSUED AT 318 PM EDT MON MAR 9 2015 CLOUDS WILL INCREASE LATE THIS AFTERNOON INTO TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. THIS DISTURBANCE WILL BRING A LIKELIHOOD OF RAIN ON TUESDAY...MAINLY ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF INDIANA AND OHIO. LOW TEMPERATURES TONIGHT WILL DROP INTO THE LOWER AND MID 30S. HIGH TEMPERATURES ON TUESDAY WILL BE IN THE LOW 50S. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 318 PM EDT MON MAR 9 2015 THE WARMING TREND WILL CONTINUE THROUGH THE SHORT TERM PERIOD. FULL SUN TODAY HAS ALLOWED TEMPERATURES TO WARM INTO THE MID 40S THIS AFTERNOON...EVEN IN AREAS WITH SNOW COVER. LIGHT WINDS AND LOWER DEWPOINTS HAVE KEPT THE COMPACT SNOW FROM MELTING FASTER DESPITE THE WARM TEMPERATURES AND FULL SUN. INCREASING DEWPOINTS TOMORROW COUPLED WITH TEMPERATURES IN THE LOW 50S SHOULD MELT MOST OF THE REMAINING SNOW IN AREAS SOUTH OF US 6 WHERE THERE ARE ONLY A FEW INCHES REMAINING. SNOW MELT AND INCREASING DEWPOINTS WILL CAUSE ADEQUATE LOW LEVEL MOISTURE FOR PATCHY FOG DEVELOPMENT TONIGHT. THE AREA WITH THE GREATEST RISK FOR PATCHY DENSE FOG IS NORTH OF US6 WHERE SKIES WILL REMAIN MOSTLY CLEAR AND RADIATIONAL COOLING WILL BE EFFICIENT. SOME PATCHY DENSE FOG WILL BE POSSIBLE UNDER THE STRATUS DECK...BUT THIS WILL BE DEPENDENT ON HOW QUICKLY TEMPERATURES COOL THIS EVENING BEFORE CLOUDS SPREAD OVERHEAD. OTHERWISE...SOME LIGHT RAIN MAY SNEAK INTO THE FAR SOUTHEASTERN PORTION OF THE FORECAST AREA ON TUESDAY AS A SHEARED WAVE SLIDES THROUGH THE OHIO VALLEY. CONSALL CAME IN A FEW DEGREES TO COLD FOR HIGH TEMPERATURES TOMORROW...SO ADJUSTED UP SLIGHTLY AND MADE A FEW ADJUSTMENTS ALONG THE LAKESHORE. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 318 PM EDT MON MAR 9 2015 A NORTHERN STREAM SHORTWAVE TRACKING THROUGH SE CANADA WILL FORCE A WEAK/DRY BACKDOOR FRONT THROUGH THE LOCAL AREA LATER TUESDAY NIGHT INTO WEDNESDAY MORNING. DRY ADVECTION IN WAKE OF THIS FEATURE SHOULD BE ENOUGH TO SCOUR OUT ANY RESIDUAL NEAR SFC MOISTURE ALLOWING SKIES TO TREND PARTLY/MOSTLY SUNNY DURING THE DAY WEDNESDAY. NOCTURNAL FOG/STRATUS POSSIBLE TUESDAY NIGHT ALONG AND IN ADVANCE OF BOUNDARY GIVEN LIGHT FLOW AND ADDED MOISTURE TO BOUNDARY LAYER FROM MELTING SNOW. SFC HIGH THEN DRIFTS SE THROUGH THE GREAT LAKES LATER WEDNESDAY INTO THURSDAY PROVIDING THE AREA WITH AMPLE SUNSHINE AND TEMPS GENERALLY ABOVE NORMAL. ATTENTION LATER THURSDAY NIGHT THROUGH SATURDAY WILL TURN TO INCREASING RAIN CHANCES/CLOUDS AS A SOUTHERN STREAM CIRCULATION TEAMS UP WITH SOME INCOMING EAST PACIFIC ENERGY AND MEANDERS TOWARD THE OH VALLEY. LACKING INTRA/INTER RUN TO RUN CONSISTENCY IN MODELS WITH THIS CUT-OFF FEATURE AND A SEPARATE NORTHERN STREAM WAVE MODELED TO AMPLIFY SOUTHEAST INTO THE REGION NEXT WEEK HAS RESULTED IN A LOWER CONFIDENCE POP/TEMP FORECAST FRIDAY INTO SATURDAY. AS A RESULT HELD CLOSE TO 12Z CONSENSUS WITH ONLY MINOR CHANGES TO THE FCST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 159 PM EDT MON MAR 9 2015 MAIN CONCERN FOR TAF PERIOD WILL BE STRATUS AND FOG DEVELOPMENT OVERNIGHT. STRATUS DECK IS CONTINUING TO SLOWLY ADVECT NORTHWARD THROUGH THE AFTERNOON. EXPECT THIS DECK TO OVERSPREAD SOUTHERN PORTION OF THE FORECAST AREA AND KFWA DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS. RADIATION FOG CONCERNS WILL BE LIMITED WHERE CLOUD COVER MOVES OVERHEAD...BUT COMBINATION OF MOISTURE ADVECTION...SNOW MELT...AND RADIATION IN CLEAR AREAS MAY CAUSE AREAS OF DENSE FOG. SOME DENSE FOG IS ALSO POSSIBLE UNDER THE STRATUS DECK...BUT THIS WILL BE DEPENDENT ON HOW QUICKLY TEMPERATURES FALL THIS EVENING BEFORE CLOUDS SPREAD OVERHEAD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...BENTLEY SHORT TERM...BENTLEY LONG TERM...STEINWEDEL AVIATION...BENTLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 9, 4:37 AM EDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 AM EDT MON MAR 9 2015 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-100845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 437 AM EDT MON MAR 9 2015 /337 AM CDT MON MAR 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 5:03 PM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 11 hr |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.